Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
         
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Body fat redistribution/ loss of muscle mass
Dec 3, 1998

I have been on triple therapy since 9/96 (Epivir, Zerit, Crixivan). I am tolerating these meds very well and my viral load is undetectable. However, in the past six months I have noticed that I have lost some weight (5-7 lbs) but fatty deposits are becoming noticeable in my abodomenal region. Is there anything that can be done to reverse this side effect?

Response from Dr. Currier

The problem of body fat redistribution is troublesome and unsolved. Since the underlying cause it yet unknown no definitive therapies have been found. Some people have tried (with some sucess) testosterone replacement combined with exercise, growth hormone, and therapy to lower elevated triglycerides or improve insulin sensitivity ( if you have evidence of insulun resistance). The other option which is being studied is switiching to a combo that does not contain a protease inhibitor, also unproven and potentially with some risk of losing viral suppression. If you are losing weight, growth hormone or testosterone may be the first things to discuss with your provider. I wish we had more answers on this difficult problem.

-JC


Previous
Crixivan-Kidney Stones
Next
Gel Capsule Response

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement